Multiple Children's Cough Syrups Recalled Due To Overdose Risk


Three very popular children's cough syrup brands have been recalled because they were packaged with the wrong dosing cups, according to the U.S. Food and Drug Administration.

The FDA claims that using the cups included with these three products -- Children's Robitussin Honey Cough, Children's Robitussin Chest Congestion DM and Children's Dimetapp Cold and Cough -- could potentially lead to overdoses, because parents might inadvertently give children too big of a dose.

"There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered," the FDA said in its announcement.
Drug Maker Wyeth To Cut 30 Percent Of Sales Force

Photo: Getty Images

All three of the recalled children's cough syrups are manufactured by GlaxoSmithKline, but no overdoses or injuries have yet to be reported.

"As of the date of the recall announcement, GSK Consumer Healthcare has not received any adverse events related to these products or consumer complaints regarding the incorrect dosing cups supplied with the product," the FDA noted.

If you currently have any of these products at home, the FDA says you should immediately return them to the place of purchase for a refund.

Find more details about the recall on CNN Health News.


Sponsored Content

Sponsored Content